MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that four to six weeks after the intraocular lens (iol) was implanted, the patient experienced intolerable dysphotopsia.An explant was planned for (b)(6), 2023.No medical or surgical intervention has performed yet.Additional information was received that reported that the explant was successfully performed on (b)(6), 2023.Another johnson and johnson iol was implanted as replacement (eyhance iol).There was no patient injury and no additional medical or surgical intervention was required.The patient outcome is good.The implant date was a few months prior to the explant date (exact date of implant is unknown).The patient's symptoms of dysphotopsia/visual disturbance started a few months prior to the explant date and the patient requested the lens to be explanted due to the symptoms.No further information is available.
 
Additional Manufacturer Narrative
Section a2, a4, and a5: unknown; requested but not provided.Section b3: date of event: unknown; requested but not provided.The best estimate date is four to six weeks/a few months prior to (b)(6) 2023.Section d6a: if implanted; give date: unknown, information was requested but not provided.The best estimate date is a few months prior to (b)(6) 2023.Attempts were made to obtain the missing information; however, there is no additional information available.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
The product was received for evaluation.Additional information: section h3: evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed that the complaint lens was received in an unknown aqueous solution.The lens was cleaned and, no further product evaluation could be performed.The complaint issues could not be confirmed during product evaluation, and no issues were identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.A search of complaints related to this production order (po) was performed.The search revealed that no similar complaint for this production order number has been received.Conclusion: based on the complaint investigation results, the product was released within specifications.The complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17656232
Report Number3012236936-2023-02222
Device Sequence Number7068123
Product Code MFK
UDI-Device Identifier05050474750708
UDI-Public(01)05050474750708(17)240705
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/05/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/27/2023
Initial Report FDA Received Date08/30/2023
Supplement Report FDA Received Date10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown